Displaying 261 – 280 of 314

Showing per page

Theorems of Korovkin type for adapted spaces

Heinz Bauer (1973)

Annales de l'institut Fourier

It is shown that the methods developed in an earlier paper of the author about a Dirichlet problem for the Silov boundary [Annales Inst. Fourier, 11 (1961)] lead in a new and natural way to the most important results about the convergence of positive linear operators on spaces of continuous functions defined on a compact space. Choquet’s notion of an adapted space of continuous functions in connection with results of Mokobodzki-Sibony opens the possibility of extending these results to the case...

Trivial Jensen measures without regularity

J. F. Feinstein (2001)

Studia Mathematica

In this note we construct Swiss cheeses X such that R(X) is non-regular but such that R(X) has no non-trivial Jensen measures. We also construct a non-regular uniform algebra with compact, metrizable character space such that every point of the character space is a peak point.

Un problème d'extension linéaire dans les algèbres uniformes

Nicolas Th. Varopoulos (1971)

Annales de l'institut Fourier

Soit A une algèbre uniforme et soit I un idéal fermé de A tel que A / I soit une algèbre isométriquement isomorphe à C ( X ) , il existe alors une sous-algèbre fermée B A telle que A est isométriquement isomorphe à I B .

Una nota sobre las álgebras de Banach regulares no-arquimedianas.

Jesús M. Domínguez Gómez (1981)

Revista Matemática Hispanoamericana

Es bien conocido que el conjunto M de los ideales maximales de un álgebra de Banach compleja X es un espacio compacto y Hausdorff para la topología de Gelfand, y que X es isométricamente isomorfa al álgebra C(M,C) de las funciones continuas sobre M si y sólo si X es una B*-álgebra, es decir un álgebra de Banach con involución verificando ||x*x|| = ||x||2 (Gelfand-Naimark). En el caso no-arquimediano, X admite tal representación si y sólo si el subespacio vectorial engendrado por {e ∈ X | e2 = e,...

Uniform algebras and analytic multi­functions

Zbigniew Slodkowski (1983)

Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti Lincei. Matematica e Applicazioni

Dati due elementi f e g in un'algebra uniforme A , sia G = f ( M A / f ( A ) . Nella presente Nota si danno, fra l’altro, due nuove dimostrazioni elementari del fatto che la funzione λ log max g ( f - 1 ( λ ) ) è subarmonica su G e che l’applicazione λ g ( f - 1 ( λ ) ) è analitica nel senso di Oka.

Uniqueness of complete norms for quotients of Banach function algebras

W. Bade, H. Dales (1993)

Studia Mathematica

We prove that every quotient algebra of a unital Banach function algebra A has a unique complete norm if A is a Ditkin algebra. The theorem applies, for example, to the algebra A (Γ) of Fourier transforms of the group algebra L 1 ( G ) of a locally compact abelian group (with identity adjoined if Γ is not compact). In such algebras non-semisimple quotients A ( Γ ) / J ( E ) ¯ arise from closed subsets E of Γ which are sets of non-synthesis. Examples are given to show that the condition of Ditkin cannot be relaxed. We construct...

Weak multiplicative operators on function algebras without units

Thomas Tonev (2010)

Banach Center Publications

For a function algebra A let ∂A be the Shilov boundary, δA the Choquet boundary, p(A) the set of p-points, and |A| = |f|: f ∈ A. Let X and Y be locally compact Hausdorff spaces and A ⊂ C(X) and B ⊂ C(Y) be dense subalgebras of function algebras without units, such that X = ∂A, Y = ∂B and p(A) = δA, p(B) = δB. We show that if Φ: |A| → |B| is an increasing bijection which is sup-norm-multiplicative, i.e. ||Φ(|f|)Φ(|g|)|| = ||fg||, f,g ∈ A, then there is a homeomorphism ψ: p(B) → p(A) with respect...

Weak spectral synthesis in Fourier algebras of coset spaces

Eberhard Kaniuth (2010)

Studia Mathematica

Let G be a locally compact group, K a compact subgroup of G and A(G/K) the Fourier algebra of the coset space G/K. Applying results from [E. Kaniuth, Weak spectral synthesis in commutative Banach algebras, J. Funct. Anal. 254 (2008), 987-1002], we establish injection and localization theorems relating weak spectral sets and weak Ditkin sets for A(G/K) to such sets for A(H/H ∩ K), where H is a closed subgroup of G. We also prove some results towards the analogue of Malliavin's theorem for weak spectral...

Currently displaying 261 – 280 of 314